MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2.5MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2.5MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100256
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, a deltaxsft10 2mm x 6cm coil (dlx100206, 30481267) became stuck in a non-johnson & johnson microcatheter (mc) while advancing into the aneurysm.The coil was not able to be advanced.There was also resistance inside the introducer sheath with a deltaxsft10 2.5mm x 6cm coil (dlx100256, 30508791).It is unknown exactly where the resistance was encountered.There was no patient injury reported.Other cerenovus coils were successfully used with the microcatheter prior to or after the encountered resistance.It was not necessary to remove the microcatheter.There did not appear to be any damage to the devices at any time.There was nothing noted to be obstructing the microcatheter.A continuous flush was maintained.No excessive force was applied to the devices.Based on the analysis of the deltaxsft10 2mm x 6cm, the embolic coil was found damaged.Also, the embolic coil of the deltaxsft10 2.5mm x 6cm was found stretched.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil of the deltaxsft10 2.5mm x 6cm was found stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2021-00509.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization, a deltaxsft10 2mm x 6cm coil (dlx100206, 30481267) became stuck in a non-johnson & johnson microcatheter (mc) while advancing into the aneurysm.The coil was not able to be advanced.There was also resistance inside the introducer sheath with a deltaxsft10 2.5mm x 6cm coil (dlx100256, 30508791).It is unknown exactly where the resistance was encountered.There was no patient injury reported.Other cerenovus coils were successfully used with the microcatheter prior to or after the encountered resistance.It was not necessary to remove the microcatheter.There did not appear to be any damage to the devices at any time.There was nothing noted to be obstructing the microcatheter.A continuous flush was maintained.No excessive force was applied to the devices.A non-sterile deltaxsft10 2.5mm x 6cm was received for analysis, the device was inspected, and it was found that the dpu has several kinks, also part of the device was observed stuck inside of a non-johnson & johnson microcatheter, no other damages or anomalies were observed during the visual analysis.Since the deltaxsft10 2.5mm x 6cm was noted stuck inside of a non-johnson & johnson microcatheter, the microscopic inspection of the embolic coil could not be performed.However, an x-ray inspection was performed to verify if the embolic coil is still attached to the rest of the device.The x-ray analysis revealed that the embolic coil is stuck inside the microcatheter with a stretched condition.No other damages or anomalies were observed during the x-ray analysis.The functional test could not be performed due to the device is stuck inside of a non-johnson & johnson microcatheter.A manufacturing record evaluation (mre) was performed for the finished device 30508791 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual inspection and x-ray examination of the returned device.A functional test could not be performed due to the conditions in which the device was returned.The visual analysis of the returned sample determined that the dpu is kinked.Procedural and other factors may contribute to the finding; however, this cannot be conclusively determined.Since the deltaxsft10 2.5mm x 6cm was noted stuck inside of a non-johnson & johnson microcatheter, the microscopic inspection of the embolic coil could not be performed, as a result, an x-ray inspection was performed to verify if the embolic coil is still attached to the rest of the device.The x-ray analysis revealed that the embolic coil is stuck inside the microcatheter with a stretched condition.No other damages or anomalies were observed during the x-ray analysis.The device could not be tested against the customer complaint regarding ¿coil - impeded-in introducer¿ since the deltaxsft10 2.5mm x 6cm is stuck and stretched inside of a non-johnson & johnson microcatheter.However due to the stuck and stretched conditions noted during the x-ray analysis, the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Impeded in introducer is a known potential issue associated with the use of the device.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.Refer to coil retrieval.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Refer to coil retrieval.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.An embolic coil becomes stretched when an excessive pull force is applied to the device.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAXSFT10 2.5MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12601474
Report Number3008114965-2021-00508
Device Sequence Number4200465
Product Code KRD
UDI-Device Identifier10886704077282
UDI-Public10886704077282
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberDLX100256
Device Catalogue NumberDLX100256
Device Lot Number30508791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2021
Initial Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAXSFT10 2MM X 6CM; NON CERENOVUS MICROCATHETER